Alert archive / North Carolina / Tornado Warnings in 2019
Tornado Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Apr 12, 2019, 6:40 PM EDT for Chatham County, Harnett County, Wake County, North Carolina. It was in force for 20 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2019, 6:40 PM EDT (22:40 UTC)
- Expired
- Apr 12, 2019, 7:00 PM EDT
- In force
- 20 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Chatham County, NC, Harnett County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 40 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 6:40 PM EDT | TORNADO | 3 Ese Seminole, NC | NWS STORM SURVEY CONCLUDED THAT AN EF0 TORNADO TOUCHED DOWN JUST SOUTH OF RAVEN ROCK STATE PARK ON THE EVENING OF APRIL 12TH. THE TORNADO REMAINED ON THE GROUND FOR ROUGHLY FOUR MINUTES, OR 4.8 MILES, PRODUCING INTERMITTENT TREE DAMAGE. NO INJURIES OR FATALITI |
| Apr 12, 6:46 PM EDT | TSTM WND DMG | 5 Wsw New Hill, NC | REPORTED TREE DOWN ON BEAVER CREEK RD AND HWY US 1. |
| Apr 12, 6:56 PM EDT | TSTM WND DMG | 3 N Duncan, NC | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3 N DUNCAN. REPORT OF POWERLINE/POWERPOLE DOWN ALONG NCAN RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213
WFUS52 KRAH 122240
TORRAH
NCC037-085-183-122300-
/O.NEW.KRAH.TO.W.0001.190412T2240Z-190412T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
640 PM EDT FRI APR 12 2019
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
North central Harnett County in central North Carolina...
Southwestern Wake County in central North Carolina...
Southeastern Chatham County in central North Carolina...
* Until 700 PM EDT
* At 640 PM EDT, a severe thunderstorm capable of producing a tornado
was located 9 miles northwest of Lillington, moving northeast at 30
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Fuquay-Varina, Holly Springs, New Hill, Harris Lake Boat Launch,
Raven Rock State Park, Shearon Harris Reservoir, Duncan and Lake
Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3564 7870 3544 7892 3545 7899 3550 7900
3552 7897 3554 7900 3571 7903
TIME...MOT...LOC 2240Z 203DEG 24KT 3549 7893
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MORROW3 follow-up statements
169
WWUS52 KRAH 122246
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
646 PM EDT FRI APR 12 2019
NCC037-085-183-122300-
/O.CON.KRAH.TO.W.0001.000000T0000Z-190412T2300Z/
Harnett NC-Wake NC-Chatham NC-
646 PM EDT FRI APR 12 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTH
CENTRAL HARNETT...SOUTHWESTERN WAKE AND SOUTHEASTERN CHATHAM
COUNTIES...
At 645 PM EDT, a confirmed tornado was located 8 miles southwest of
Fuquay-Varina, or 10 miles northwest of Lillington, moving northeast
at 30 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Fuquay-Varina, Holly Springs, New Hill, Harris Lake Boat Launch,
Shearon Harris Reservoir, Duncan, Raven Rock State Park and Lake
Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3564 7870 3547 7889 3548 7896 3550 7896
3552 7898 3552 7897 3553 7899 3555 7900
3571 7902
TIME...MOT...LOC 2245Z 203DEG 24KT 3552 7891
TORNADO...OBSERVED
HAIL...<.75IN
$$
MORROW866
WWUS52 KRAH 122254
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
654 PM EDT FRI APR 12 2019
NCC037-122304-
/O.CAN.KRAH.TO.W.0001.000000T0000Z-190412T2300Z/
Chatham NC-
654 PM EDT FRI APR 12 2019
...THE TORNADO WARNING FOR SOUTHEASTERN CHATHAM COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3569 7890 3565 7878 3550 7888 3552 7895
3555 7894 3558 7892 3559 7894 3569 7895
TIME...MOT...LOC 2254Z 201DEG 24KT 3558 7889
$$
NCC085-183-122300-
/O.CON.KRAH.TO.W.0001.000000T0000Z-190412T2300Z/
Harnett NC-Wake NC-
654 PM EDT FRI APR 12 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTH
CENTRAL HARNETT AND SOUTHWESTERN WAKE COUNTIES...
At 654 PM EDT, a confirmed tornado was located near Fuquay-Varina, or
13 miles north of Lillington, moving north at 30 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Fuquay-Varina, Holly Springs, Duncan, New Hill, Harris Lake Boat
Launch and Shearon Harris Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3569 7890 3565 7878 3550 7888 3552 7895
3555 7894 3558 7892 3559 7894 3569 7895
TIME...MOT...LOC 2254Z 201DEG 24KT 3558 7889
TORNADO...OBSERVED
HAIL...<.75IN
$$
MORROW941
WWUS52 KRAH 122259
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
659 PM EDT FRI APR 12 2019
NCC085-183-122309-
/O.EXP.KRAH.TO.W.0001.000000T0000Z-190412T2300Z/
Harnett NC-Wake NC-
659 PM EDT FRI APR 12 2019
...THE TORNADO WARNING FOR NORTH CENTRAL HARNETT AND SOUTHWESTERN
WAKE COUNTIES WILL EXPIRE AT 700 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3569 7890 3565 7878 3550 7888 3552 7895
3555 7894 3558 7892 3559 7894 3569 7895
TIME...MOT...LOC 2259Z 203DEG 24KT 3561 7887
$$
MORROWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Apr 12, 6:40 PM EDT, 0 minutes earlier.
Area forecast discussion, Apr 12, 6:40 PM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 640 PM EDT Fri Apr 12 2019 .SYNOPSIS... Southerly low level flow will maintain a moist air mass over central NC while upper level disturbance approaches from the west. Saturday into Sunday, a series of upper level disturbances will traverse the region, producing periods of showers and a few thunderstorms. Strong low pressure is expected to track from Texas to the Ohio Valley Saturday night through Sunday night. A trailing cold front will cross central North Carolina early Monday morning. && .NEAR TERM /THROUGH TONIGHT/... As of 330 PM Friday... Through 00Z Saturday, the highest risk for showers and storms will generally be along and west of highway 1. Bulk shear of 40kts and MLCAPE values around 1000 j/kg will support a few strong-severe storms with the primary severe threat being locally strong or damaging wind gusts. The atmosphere is quite moist in the lowest 10kt feet with precipitable water values around 1.5 inches. Thus, the heavier showers and storms will likely produce instances of heavy rainfall with upwards of an inch per hour probable. Since storms vectors suggest a steady newd movement, not too concern at this time about the potential of training cells. As the showers and storms move east into the Coastal Plain this evening, the atmosphere is ore stable and the shear not as strong. Thus, anticipate the showers and storms to demonstrate a weakening trend as they approach I-95. Overnight, a sfc boundary will approach the northern Piedmont. This boundary appears to stall immediately NW of our region. This boundary will serve as focus for additional shower development overnight into Saturday morning across the northern Piedmont. Elsewhere shower coverage should be no worse than isolated to scattered. It will remain mild for this time of year with overnight temperatures no cooler than the mid 60s. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... As of 430 PM Friday... An unsettled and conditionally unstable air mass over central NC will likely become convectively active Saturday afternoon-early evening. A stalled boundary in vicinity of the northern Piedmont will serve as a focus for showers and possibly a thunderstorm through much of the morning. As heating occurs in the afternoon, expect the atmosphere to become slight-low end moderately unstable south of the boundary, extending across the southern and northeast piedmont. In addition, bulk shear, the result of mid level winds ~50kts, will be of sufficient strength to aid in organizing the storms into broken bow segments with a cell or two potentially exhibiting supercellular characteristics (persistent rotating updrafts) with large hail and a brief weak tornado). Caveat to this is the potential for the low overcast to be thick enough to prevent insolation, leading to an atmosphere only marginally unstable. This would lead to a lesser threat for severe convection. Modest height rises Saturday night and associated weak subsidence should lead to a brief lull in the threat for showers. Considering that the atmosphere will remain quite moist, a few showers will still be possible. It will remain warm/a bit muggy for April with afternoon temperatures generally in the mid-upper 70s. If partial clearing occurs, temperatures in the 80-85 degree probable. Mild overnight with lows in the 60s. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 320 PM Friday... An impressive closed low exiting west TX on Saturday will move northeast and open up across the MO and MS Valley on Sunday with the trough axis reaching the Carolinas by Monday morning. A vigorous mid level jet with 100+ kts at 500 mb lifting ahead of the trough across MS and western TN will shift east and extend across the spine of the southern Appalachians on Sunday evening. A deepening surface cyclone centered near KMEM on Sunday morning will lift northeast into upstate NY on Monday morning and into the Canadian maritime provinces on Tuesday. A trailing cold front will approach the southern Appalachians on Sunday evening and reach the coast before midday on Monday. A more subtle east to west surface boundary will likely linger across northern NC Sunday morning and then lift into VA as pre-frontal trough extending southeast lift north across central NC Sun evening. The airmass across central NC on Sunday morning will be moist with surface dew points ranging in the mid 60s with a widespread deck of stratus clouds. With time, the stratus should lose its grip and surface heating from intervals of sunshine will allow temperatures to climb into the mid 70s in the Triad and Yadkin Valley to the lower 80s across the Coastal Plain. This will result in weak to moderate instability with MLCAPE values peaking between 750 to 1250 J/kg. It's worth noting that lapse rates are not terribly impressive with a signal for a couple of stable layers aloft. This combined with at first modest forcing for ascent on Sunday will limited the convective coverage and intensity. As the upper trough approaches, stronger forcing will arrive late in the afternoon and evening resulting in a more organized and widespread region of showers and thunderstorms that will spread from west to east. The primary convective mode will be linear associated with the approaching upper trough/associated cold front with a wind and embedded QLCS mesovortices/tornado risk. The previous shift noted that a pre- frontal trough/confluence axis on Sunday evening would provide a threat for a few discrete or semi-discrete cells ahead of the main line. The shower and storm threat will shut down from west to east as the trough axis moves offshore. Quieter weather is expected for the beginning and middle of the upcoming work week as a dry northwest to westerly flow aloft is expected on Monday and Tuesday. Surface high pressure will develop to our west on Monday and build into our region on Tuesday. Morning low level thickness values fall into the 1330 to 1340m range and could support some lows in the upper 30s on Tuesday morning with highs in the upper 60s to lower 70s on Monday and Tuesday. An upper level ridge to our west builds east on Wednesday and then moves offshore on Thursday as a southwesterly flow aloft develops. Another potent springtime upper trough develops across the central U.S. on Thursday and Friday, this one further north than the current system. The upper level trough axis slows and approaches the region on Saturday. This will result in moderating temperatures on Wednesday and Thursday with an increased chance of showers and thunderstorms late Thursday and especially Friday. -Blaes && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... As of 640 PM Friday... There is a high probability that MVFR/IFR ceilings will occur across central NC through 18Z Saturday as a moist and unsettled air mass covers the region. A band of showers and a few thunderstorms will traverse nwd across the eastern Piedmont and Sandhills early this evening, and into the Coastal Plain during the mid-late evening. A sfc boundary will move sewd into the northern Piedmont late tonight, then stall before moving back as a warm front on Saturday. This feature will likely maintain a few showers well into the night and through Saturday morning across the northern counties. A few strong storms are possible this afternoon across the western Piedmont, producing sfc wind gusts 40-50kts and visibility aob 2 miles in heavy rain showers and frequent lightning. Ceilings in the IFR/LIFR categories will be common late tonight into Saturday morning with MVFR/IFR ceilings expected Saturday afternoon. With heating of the moist atmosphere, expect scattered to numerous showers and a few thunderstorms to develop across the region, with most of the convection focused across the Piedmont counties including KRDU, KGSO, and KINT. The stronger storms will produce very heavy rain showers reducing the visibility to less than 2 miles, wind gusts 40-50kts, and frequent lightning. The sub VFR ceilings will linger into Saturday night and Sunday morning. A relative lull in the precipitation may occur late Saturday night through early Sunday. Another round of scattered to numerous showers and storms may affect the region late Sunday into Sunday night. A cold front will cross central NC early Monday, leading a drier more stable air mass into the region. This will initiate a period VFR parameters Monday afternoon through Wednesday. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...WSS/Haines NEAR TERM...WSS SHORT TERM...WSS LONG TERM...BLAES AVIATION...WSS
Hazardous weather outlook, Apr 12, 4:51 PM EDT, 1 hour 49 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 451 PM EDT Fri Apr 12 2019 NCZ008>011-026>028-041>043-077-078-088-089-131000- Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston- Wilson-Harnett-Wayne-Cumberland-Sampson- 451 PM EDT Fri Apr 12 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a threat for a few strong to severe thunderstorms Saturday afternoon through early evening. The primary severe weather threat will be locally strong to damaging wind gusts and large hail. A weak tornado cannot be ruled out. A cold front approaching from the west late Sunday into Sunday night will be accompanied by a band of thunderstorms, some of which may be severe. The main severe weather threats will be damaging wind gusts, large hail and possibly a weak tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday night. NCZ007-021>025-038>040-073>076-083>086-131000- Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph- Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond-Scotland-Hoke- 451 PM EDT Fri Apr 12 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. An isolated strong to severe thunderstorm will be possible through 8 PM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a threat for a few strong to severe thunderstorms Saturday afternoon through early evening. The primary severe weather threat will be locally strong to damaging wind gusts and large hail. A weak tornado cannot be ruled out. A cold front approaching from the west late Sunday into Sunday night will be accompanied by a band of thunderstorms, some of which may be severe. The main severe weather threats will be damaging wind gusts, large hail and possibly a weak tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late Sunday into Sunday evening.
In the hours before
Local storm report, Apr 12, 4:33 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
433 PM EDT FRI APR 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG 4 SSE LAKE TOWNSEND 36.12N 79.75W
04/12/2019 GUILFORD NC 911 CALL CENTER
POWER LINE FELL ONTO A TREE, WHICH SPARKED A
SMALL FIRE.
&&
CCSpecial weather statement, Apr 12, 4:46 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Raleigh NC
446 PM EDT FRI APR 12 2019
NCZ075>077-085-086-088-122145-
Scotland NC-Lee NC-Hoke NC-Harnett NC-Moore NC-Cumberland NC-
446 PM EDT FRI APR 12 2019
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND AFFECT SOUTHEASTERN MOORE...SCOTLAND...WESTERN
HARNETT...WESTERN CUMBERLAND...SOUTH CENTRAL LEE AND HOKE COUNTIES
UNTIL 545 PM EDT...
At 444 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms extending from near Pinehurst to 8 miles north
of Laurinburg to Mccoll. Movement was northeast at 40 mph.
Dime size hail, heavy rainfall, lightning, and wind gusts up to 50
mph will be possible with these storms. Use extra careful if
commuting in these areas, as locally heavy rain will reduce
visibility and could lead to ponding of water on area roadways.
Locations impacted include...
Fayetteville, Laurinburg, Southern Pines, Raeford, Fort Bragg,
Pinehurst, Aberdeen, Maxton, Pope AFB and Antioch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3470 7955 3482 7954 3503 7948 3504 7946
3506 7948 3527 7942 3539 7910 3552 7896
3526 7887 3485 7878 3483 7890 3490 7894
3495 7904 3483 7919 3484 7935 3482 7936
3477 7933 3463 7947
TIME...MOT...LOC 2044Z 204DEG 36KT 3523 7946 3489 7951 3472 7953
MORROWLocal storm report, Apr 12, 4:53 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
453 PM EDT FRI APR 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 3 W ALAMANCE 36.03N 79.54W
04/12/2019 ALAMANCE NC EMERGENCY MNGR
ONE TREE DOWN ON BEAVER CREEK RD. TIME
ESTIMATED BY RADAR.
&&
CCSpecial weather statement, Apr 12, 5:14 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Raleigh NC
514 PM EDT FRI APR 12 2019
NCZ007-023>025-040-075-076-122215-
Lee NC-Chatham NC-Durham NC-Alamance NC-Person NC-Moore NC-Orange NC-
514 PM EDT FRI APR 12 2019
...A LINE OF STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL AND
ISOLATED WIND GUSTS WILL AFFECT NORTHEASTERN MOORE... SOUTHEASTERN
ALAMANCE...SOUTHERN PERSON...CENTRAL ORANGE...LEE... EASTERN CHATHAM
AND DURHAM COUNTIES UNTIL 615 PM EDT...
At 513 PM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from 11 miles west of Carrboro through
Goldston to near Carthage. Movement was northeast at 20 mph.
Nickel size hail, heavy downpours, and wind gusts of 50 to 55 mph
will be possible with these storms. Use caution if traveling in
these areas, as heavy rain will work to reduce visibility and may
result in localized flooding.
Locations impacted include...
Durham, Chapel Hill, Sanford, Hillsborough, Pittsboro, Carrboro,
Rougemont, Broadway, Cameron and Lake Michie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3633 7881 3609 7881 3607 7875 3601 7870
3597 7871 3592 7876 3592 7881 3587 7883
3587 7891 3561 7899 3558 7892 3549 7899
3538 7911 3527 7937 3552 7932 3591 7932
3600 7913 3625 7907 3625 7915 3635 7915
TIME...MOT...LOC 2113Z 218DEG 19KT 3591 7929 3555 7929 3534 7934
MORROWSpecial weather statement, Apr 12, 5:47 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Raleigh NC
547 PM EDT FRI APR 12 2019
NCZ075>077-086-088-122300-
Lee NC-Hoke NC-Harnett NC-Moore NC-Cumberland NC-
547 PM EDT FRI APR 12 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL MOORE...
HARNETT...CUMBERLAND AND EASTERN HOKE COUNTIES UNTIL 700 PM EDT...
At 546 PM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from 11 miles south of Sanford to 7 miles
northeast of Raeford to Antioch. Movement was northeast at 25 mph.
Periods of weak rotation have been witnessed in a few of these
storms.
Nickel size hail, heavy rain, and wind gusts of 50 to 55 mph will be
possible with these storms.
Locations impacted include...
Fayetteville, Raeford, Lillington, Fort Bragg, Dunn, Angier, Benson,
Godwin, Pope AFB and Antioch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3484 7925 3502 7923 3532 7926 3538 7911
3558 7891 3552 7869 3534 7853 3532 7854
3530 7858 3520 7863 3520 7864 3512 7864
3509 7867 3500 7865 3486 7849 3485 7883
3483 7890 3490 7894 3495 7904 3483 7919
TIME...MOT...LOC 2146Z 236DEG 24KT 3531 7920 3507 7916 3486 7918
MORROWSpecial weather statement, Apr 12, 6:14 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Raleigh NC
614 PM EDT FRI APR 12 2019
NCZ025-040-041-076-122330-
Lee NC-Chatham NC-Durham NC-Wake NC-
614 PM EDT FRI APR 12 2019
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT CENTRAL
LEE...WAKE...EASTERN CHATHAM AND SOUTHEASTERN DURHAM COUNTIES UNTIL
730 PM EDT...
At 612 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms near Sanford, moving northeast at 25 mph.
Pea size hail, heavy downpours, and wind gusts up to 50 mph will be
possible with this storm. Use precaution, especially if you are
traveling across the Triangle Region. Heavy rain will work to reduce
visibility and may cause ponding on area roadways.
Locations impacted include...
Raleigh, Durham, Cary, Sanford, Pittsboro, Wake Forest, Garner,
Fuquay-Varina, Zebulon and Rdu International.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3599 7846 3594 7839 3593 7835 3591 7835
3587 7828 3582 7826 3571 7847 3552 7871
3558 7891 3537 7912 3536 7915 3569 7929
3586 7901 3607 7876 3608 7869
TIME...MOT...LOC 2212Z 221DEG 21KT 3551 7907
MORROWThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 1:57 PM EDT | Special Weather Statement | RAH | Forsyth | 63 min |
| Apr 12, 2:28 PM EDT | Special Weather Statement | RAH | Davidson | 32 min |
| Apr 12, 2:56 PM EDT | Special Weather Statement | RAH | Guilford, Randolph | 64 min |
| Apr 12, 3:15 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond | 45 min |
| Apr 12, 3:21 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 54 min |
| Apr 12, 3:47 PM EDT | Areal Flood Advisory | RAH | Guilford, Randolph | 58 min |
| Apr 12, 3:48 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 42 min |
| Apr 12, 3:54 PM EDT | Special Weather Statement | RAH | Moore, Richmond | 66 min |
| Apr 12, 4:18 PM EDT | Areal Flood Advisory | RAH | Alamance | 117 min |
| Apr 12, 4:18 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Lee, Moore, Randolph | 57 min |
| Apr 12, 4:25 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 65 min |
| Apr 12, 4:28 PM EDT | Areal Flood Advisory | RAH | Chatham, Moore, Randolph | 2 hr |
| Apr 12, 4:46 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Scotland | 59 min |
| Apr 12, 5:14 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Lee | 61 min |
| Apr 12, 5:22 PM EDT | Areal Flood Advisory | RAH | Chatham, Lee | 113 min |
| Apr 12, 5:47 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett | 73 min |
| Apr 12, 5:59 PM EDT | Areal Flood Advisory | RAH | Durham, Orange | 2 hr |
| Apr 12, 6:14 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Wake | 76 min |
| Apr 12, 7:00 PM EDT | Special Weather Statement | RAH | Johnston | 75 min |
| Apr 12, 7:05 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 40 min |
| Apr 12, 7:28 PM EDT | Areal Flood Advisory | RAH | Cumberland | 2 hr |
| Apr 12, 7:32 PM EDT | Flash Flood Warning | RAH | Durham | 118 min |
| Apr 12, 7:38 PM EDT | Special Weather Statement | RAH | Sampson | 67 min |
Nearby
Tornado Warnings in North Carolina, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.